Lactic acidosis is a rare but serious metabolic complication that can occur due to metformin accumulation during treatment with Metformin when it occurs, it is fatal in approximately 50% of cases. Lactic acidosis may also occur in association with a number of pathophysiologic conditions, including diabetes mellitus and whenever there is significant tissue hypoperfusion and hypoxemia. In case of dehydration (severe diarrhea or vomiting, fever or reduced fluid intake), metformin should be temporary discontinued and contact with a health care professional is recommended. Lactic acidosis is characterized by acidotic dyspnea, abdominal pain, muscle cramps, asthenia and hypothermia followed by coma. In case of suspected symptoms, the patient should stop taking metformin and seek immediate medical attention. Diagnostic laboratory findings are decreased blood pH (<7.35), increased plasma lactate levels (>5mmol/L), increased anion gap & lactate/pyruvate ratio.